Log in
Anxiety and Depression Support
26,175 members25,517 posts

Citalopram

Has anyone ever quit citalopram cold turkey after a month??

20 Replies
oldestnewest

why would you want to quit taking it cold turkey, I have to say that does not sound like a good idea.

2 likes
Reply

It wasn't working and doc says d if I didn't feel it was working to stop taking it

Reply

No, but I feel like. They don't seem to be doing me any good whatsoever! :(

Reply

I will tell you that it can have serious side effects stopping any antidepressant cold turkey, at best, do so under doctors supervision, you should be weaned off meds slowly.

2 likes
Reply

Right it didn't work for me either

Reply

Yes my partner did it as he felt that he didn’t need them... 6 weeks later he crashed big time!!! He was only on a very low dose as well. My advice is please don’t just stop - see your Doc

3 likes
Reply

A Trip back to the Doctor I think!

2 likes
Reply

When did you last talk to your doctor about your concerns with the medicine?

Reply

About a week ago, I was having headaches everyday brain zaps and now that I've stopped they stopped as well of course it could be withdraw symptoms but every now and then I'll get a zap but other than that I feel like they don't listen to me or care about me and Ill deal with withdraw rather than having headaches everyday

Reply

Have you thought about finding a new dr? They should be supportive and helpful. Sometimes I have a great dr but the staff or clinic system is difficult to work with.

1 like
Reply

Can a pcp do this kind of stuff or does it have to be a psychiatrist? I have one person over there that seems to be sympathetic to what I'm going through but they were all well you had headaches before you started meds uhhh ya cause the anxiety caused them they were supposed to reduce or take away anxiety not give me more constant headaches frustrating, but I'm doing alot better considering some withdraw symptoms like irritability and mood swings but I know it's the meds so I'm not worried

Reply

It's up to you, but if it seems like you have exhausted the capabilities of this dr def ask for a phychiatrist referral. Another option is a mental health nurse practitioner. I had one good mental health nurse practitioner that really tried to help, and he did counseling too, so that was nice and easy. Maybe finding someone like that would be a better fit too because they are trained to listen! 🤓

1 like
Reply

I stopped cold turkey after 3 months. I was unfunctional on them. I tried sertraline a little bit later for 3 months and quit cold turkey also. I had tried pritstiq a while before but it didn’t work either.

I really think it’s better to taper off of them as everyone’s system is different. From feeling so horrible I just wanted them out of my system.

Weird thing is that my sister takes sertraline and says it works really well for her.

Just my luck, I have to be the one where nothing works.

Good luck and best wishes to you..

1 like
Reply

Thanks I've been off for 4 days and the good thing the headaches stopped 🤗

Reply

I quit taking mine after about 2 months. I had horrible side effects from it. It made my stomach hurt really bad and made me nauseous all the time. The side effects were worse than the symptoms for me. I haven't tried anything else yet. I'm going to the therapist this week so I'm going to ask her about it. I don't think she can prescribe anything to me, but I think she can make recommendations.

Reply

Did you have withdraw symptoms?

Reply

Personally citalopram has helped me loads though never suddenly stop taking prescribed meds as it will seriosuly mess with your head. They not working? x

Reply

My faith has healed me I stopped 4 weeks ago

Reply

As a rule you should never go cold turkey off any medicine. You can get serious side effects. Have your doc taper you off. Good luck.

1 like
Reply

Thanks, he did taper me off

Reply